advertisement
Question
Posted by: Peter | 2010/07/12

I am begging for help

Please I beg of you to help me. I know you are probably anti-Ritalin but I an adult ADD sufferer. I get horrible pulling sensations in my eyes and it feels almost like nerve pain in my right eye. However the most concerning thing is that I get this strange feeling in my eyes which can only be described as if my eyes have balls in them rolling around with pins and needles in my eyes. I have never experienced this on Ritalin. This started about 3 months ago. Why would Ritalin cause this? However I went to a chiropractor and I have a block right sinus which might be affecting my right eye and i have swelling in my upper spine. I am terrified that it is Ritalin as this is the pnly medication I respond well too. Dear God no please help me I beg of you. How do I get help. I am in agony 24/7 and dont have any help from government hospitals. I am a student with a disability grant because I am not well. Please help me with my pain and weird eye sensations, I beg of you :-(

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I am not "probably anti-Ritalin", but I am cautious about the use of ANY drug without a careful diagnosis and a treatment plan which makes it clear just why this or any other drug would be used and with what specific benefits.
So I would have been very cautious about putting you in Ritalin in the first place, and about continuing with it for so long unless the benefits were overwhelming. But that's far from concluding that I wouldn't consider its use in suitable situations.
While there's a fair bit of useful research on the use of Ritalin in children, I have found unfortunately little good research on the effects of its long-term use in adults.
The symptoms you describe sound awfully unpleasant. You seem convinced of some particular benefits you experience from Ritalin, and obviouslty reluctant to stop it. Sometimes it can be worth ( only if working with a good local shrink or neurologist to monitor what's happening ) to TRY a period of a month or so off a medication which may be suspected of causing unpleasant side-effects, to see what happens ( it needs to be a long enough period to let the suspect med leave your system, and then to see if the unwanted effect goes away, and also to see what other symptoms may or may not return without this med ). If the symptom does not go away, its less likely to be due to that drug. And/or if the original symptoms return to an unpleasant degree, again, one would feel more confident about resuming the med in question.
If the symptom DOES go away, and/or if the original symptoms for which one was taking the drug do not return, one may decide one is better off without that med.
One must also remember that though side-effects can emerge at any stage while one is taking a med, and due to the med itself, of course coincidences also occur, and a new symptom could be due to entirely different and independent causes, and need quite different management.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/12

I am not "probably anti-Ritalin", but I am cautious about the use of ANY drug without a careful diagnosis and a treatment plan which makes it clear just why this or any other drug would be used and with what specific benefits.
So I would have been very cautious about putting you in Ritalin in the first place, and about continuing with it for so long unless the benefits were overwhelming. But that's far from concluding that I wouldn't consider its use in suitable situations.
While there's a fair bit of useful research on the use of Ritalin in children, I have found unfortunately little good research on the effects of its long-term use in adults.
The symptoms you describe sound awfully unpleasant. You seem convinced of some particular benefits you experience from Ritalin, and obviouslty reluctant to stop it. Sometimes it can be worth ( only if working with a good local shrink or neurologist to monitor what's happening ) to TRY a period of a month or so off a medication which may be suspected of causing unpleasant side-effects, to see what happens ( it needs to be a long enough period to let the suspect med leave your system, and then to see if the unwanted effect goes away, and also to see what other symptoms may or may not return without this med ). If the symptom does not go away, its less likely to be due to that drug. And/or if the original symptoms return to an unpleasant degree, again, one would feel more confident about resuming the med in question.
If the symptom DOES go away, and/or if the original symptoms for which one was taking the drug do not return, one may decide one is better off without that med.
One must also remember that though side-effects can emerge at any stage while one is taking a med, and due to the med itself, of course coincidences also occur, and a new symptom could be due to entirely different and independent causes, and need quite different management.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement